Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 161, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Sep 9, 2006, 3:43 PM EDT for Wayne County, Pennsylvania. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2006, 3:43 PM EDT (19:43 UTC)
- Expired
- Sep 9, 2006, 4:23 PM EDT
- In force
- 40 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Wayne County, PA
The radar
The Binghamton radar (KBGM), 83 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 10:45 AM EDT, 4 hours 58 minutes earlier.
Area forecast discussion, Sep 9, 10:45 AM EDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1045 AM EDT SAT SEP 9 2006 .SHORT TERM /TONIGHT - SUNDAY/... UPDATE...ISSUED ZONE/GRID UPDATE TO FRESHEN WORDING AND UP POPS TO LIKELY ACROSS NRN CWA. REST OF FORECAST IN GOOD SHAPE. COVERAGE ACROSS NRN FINGER LAKES REGION ALREADY FAIRLY WIDESPREAD AND ACTIVITY WILL INCREASE IN AREAL COVERAGE BY MIDDAY AS FRONT DROPS SOUTH. CONVECTIVE PARAMETERS NOT REAL EXCITING BUT MID LEVEL WINDS FIELDS AND BULK SHEAR VALUES INDICATE A FEW SEVERE STORMS COULD DEVELOP WITH HAIL AND GUSTY WINDS POSSIBLE. RRM A LEADING SHORT WAVE IS MOVING THROUGH UPSTATE NY THIS MORNING. CONVECTION WITH IT IS DYING AS IT MOVES E. LITTLE WILL BE LEFT WHEN IT GETS TO CWA. PUT IN A SCHC POP FOR EARLY THIS MORNING. STRONG SFC COLD FRONT STILL IN SRN ONTARIO. THIS WILL MOVE S INTO CWA THIS MORNING AND INTO NE PA THIS AFTN. PRECIP WILL BE BEHIND FRONT WHERE BETTER MOISTURE IS. WEAK WIND FIELDS WITH NEARLY UNIDIRECTIONAL FLOW. PWATS JUST OVER 1 INCH. SFC DEWPTS NEAR 60 WITH SOME HEATING THIS MORNING AHEAD OF THE CLOUDS WILL SET OFF SOME SHOWERS AND TS. MOD LL INSTABILITY WITH INITIALLY DRY AIR ALOFT WILL LEAD TO SOME GUSTY WINDS AND POSSIBLY SMALL HAIL. MOVEMENT OF THE PRECIP WILL HAVE A SLOW SOUTHWARD PUSH BUT TRAINING WILL BE LIKELY WITH CORFIDI VECTORS UNDER 10 KTS. LACK OF MOISTURE SHOULD LIMIT QPF. FLASH FLOODING NOT LIKELY WITH GUIDANCE OVER 2 INCHES IN 3 HRS. SAT NGT PRECIP WILL BE DYING WITH THE SHORT WAVE HEADING EAST AND DIURNAL HEATING GONE. HAVE A CHC OF JUST EVE SH AND TS. CLOUDS WILL BE SLOW TO CLEAR WITH THE LOWERING INVERSION AND SLOWING SOUTHERLY PROGRESS. WILL NOT ADD PATCHY FOG DESPITE THE WET GROUND. ON SUNDAY...LOW LEVEL NE FLOW COMBINED WITH DRY AIR ABOVE THIS LAYER WILL MEAN SKIES WILL BE CLEARING ESPECIALLY IN THE NE CWA WITH DOWNSLOPE. SFC HIGH PRESSURE WILL BE BUILDING SLOWLY SOUTH. CLOUDIEST AREAS WOULD BE NE PA. && .AVIATION (09/12Z TO 10/12Z)... FOG AT ELM WILL BURN OFF BY 14Z... OTHERWISE EXPECT MAINLY VFR CONDITIONS THRU TODAY. SCT THUNDERSTORMS WITH A COLD FRONTAL PASSAGE THIS AFTERNOON INTO THIS EVENING MAY BRING BRIEF LOCAL MVFR CONDITIONS TO A FEW SITES BETWEEN 18Z AND 02Z... BUT CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE AT ANY SPECIFIC TAF SITE. MVFR CIGS WILL LIKELY DEVELOP FOR SEVERAL HOURS BEHIND THE FRONT LATER TONIGHT. MSE && .LONG TERM /SUN NGT THROUGH FRI/... STRONG HIPRES BLDS INTO THE AREA SUN AND HOLDS THRU MIDWEEK. CANADIAN AIR QUITE CHILLY AND SOME UPPER 30S TEMPS SEEM LIKELY MON MRNG. CLSD H5 LOW DVLPS OVER THE OH VLY AND SLOWLY PUSHES EAST. MODEL TUN DIFRNCS AND TIMING...BUT TREND APPEARS TO BE TO SLOW SYSTEM DOWN AND HOLD OFF ON PCPN UNTIL WED. ONCE IN HERE...MAINLY LGT PCPN WILL LINGER INTO FRI BEFORE RDGG BUILDS BACK IN PLACE. TEMPS WILL GNRLY BE BLO AVG THRU THE PD WITH THE BIG HI...FLWD BY OVC CONDS AND RAIN. MORFORD && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE.
Hazardous weather outlook, Sep 9, 4:20 AM EDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 420 AM EDT SAT SEP 9 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-100830- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 420 AM EDT SAT SEP 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME ALTHOUGH THUNDERSTORMS WILL OCCUR TODAY INTO THE EVENING. AN ISOLATED THUNDERSTORM COULD HAVE STRONG DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RAIN SPOTTERS SHOULD REPORT ANY AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Sep 9, 3:02 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
302 PM EDT SAT SEP 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL COOPERSTOWN 42.70N 74.93W
09/09/2006 E0.75 INCH OTSEGO NY LAW ENFORCEMENT
GUSTY WINDS AND DIME SIZED HAIL.
0213 PM HAIL WALTON 42.17N 75.13W
09/09/2006 E0.75 INCH DELAWARE NY AMATEUR RADIO
DIME SIZED HAIL IN WALTON.
&&
MSESpecial weather statement, Sep 9, 3:20 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 320 PM EDT SAT SEP 9 2006 NYZ025-092015- TOMPKINS NY- 320 PM EDT SAT SEP 9 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR FREEVILLE...AND MOVING SOUTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... DRYDEN AT 325 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MSE
Local storm report, Sep 9, 3:24 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
324 PM EDT SAT SEP 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL TUNKHANNOCK 41.54N 75.95W
09/09/2006 E0.75 INCH WYOMING PA PUBLIC
0302 PM HAIL TUNKHANNOCK 41.54N 75.95W
09/09/2006 E0.88 INCH WYOMING PA PUBLIC
&&
PBLocal storm report, Sep 9, 3:29 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
329 PM EDT SAT SEP 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL LAKE WINOLA 41.50N 75.87W
09/09/2006 E0.75 INCH WYOMING PA PUBLIC
&&
PBLocal storm report, Sep 9, 3:33 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
333 PM EDT SAT SEP 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL SCRANTON 41.40N 75.67W
09/09/2006 E0.88 INCH LACKAWANNA PA PUBLIC
&&
PBLocal storm report, Sep 9, 3:35 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
335 PM EDT SAT SEP 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL DUNMORE 41.42N 75.61W
09/09/2006 E0.75 INCH LACKAWANNA PA TRAINED SPOTTER
&&
PBThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 12:48 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 57 min |
| Sep 9, 3:02 PM EDT | Severe Thunderstorm Warning | BGM | Wyoming | 28 min |
| Sep 9, 3:08 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna | 67 min |
| Sep 9, 4:01 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 33 min |
| Sep 9, 5:33 PM EDT | Severe Thunderstorm Warning | BGM | Wyoming | 57 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.